MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no additional information available for this event as yet.Event date is not known.The device has been returned and a device evaluation completed for it.Manufacture date is not known.The user¿s complaint was confirmed.Upon inspection and testing, the device probe unit tip was found to be broken.Ultrasound image had elements broken as well.In addition, the angulation had some play.Evaluation is still ongoing.Supplemental report(s) will be filed as any information becomes available.
 
Event or Problem Description
As reported for this event, during an unknown procedure, the ultrasound tip of the device was observed to have the little bold piece missing.There is no reported harm or adverse impact to the patient.
 
Additional Manufacturer Narrative
There is more information on the device evaluation.This supplemental report is being submitted to provide this information.The device history record review confirmed that device has no abnormality in manufacturing, concession, and variation.There is no available repair history for this device.Aging deterioration was excluded as a reason for the broken probe unit tip judging by the year of manufacture of the device.Confirming that the phenomenon is not prone to occur, it is attributed to the user¿s handling.The instructions for use includes the following statements: chapter 3 preparation and inspection before each procedure, prepare and inspect this instrument as instructed below.Inspect other equipment to be used with this instrument as described in their respective instruction manuals.If this instrument malfunctions, do not use it.Return it to olympus for repair as described in section 10.3, returning the endoscope for repair on page 149.If any irregularities are suspected after inspection, follow the instructions given in chapter 10, troubleshooting.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11812213
Report Number8010047-2021-06202
Device Sequence Number3149542
Product Code PSV
UDI-Device Identifier04953170341823
UDI-Public04953170341823
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1